I re­gret my

Jamaica Gleaner - - WELL - Dear­doc@glean­erjm.com

QDoc, I am a 30-year-old fe­male, and I must con­fess that I have led a pretty sexy life! But now I re­gret it. I am re­formed, and I am go­ing to stick to one man for the rest of my days. I love him, Doc!

How­ever, one thing is mak­ing me worry. I am sure I have read some­where that if a woman has had a pretty pro­mis­cu­ous life, that can give her can­cer of the breast, or some­thing. Is this true? Also, what can I do to pro­tect my­self against can­cer? I have heard that there are cer­tain warn­ing signs con­nected with fe­male can­cers, and would like to know what these are.

Please help me.

ATo be­gin with, let us clear up this ques­tion of sex and breast can­cer. There are no con­nec­tions between sex and can­cer of the breast. What you have heard is com­pletely wrong.

There is only one fe­male can­cer which has any link with a wild sex life, and that is can­cer of the cervix. It is a fact that if you have had sex with a lot of men, your chances of get­ting this dis­ease are greatly in­creased.

In fact, any woman who has ever had sex­ual in­ter­course is at some risk of cer­vi­cal can­cer. This is sim­ply be­cause of the fact that in­ter­course of­ten trans­mits the no­to­ri­ous HPV (hu­man pa­pil­loma virus). Un­for­tu­nately, it has can­cer­caus­ing prop­er­ties.

But the great news is that if you have reg­u­lar Pap smears (cer­vi­cal screen­ing) through­out your life, you will not die of cer­vi­cal can­cer. This is be­cause the tests de­tect the very, very early stages of any ma­lig­nant changes. In fact, these changes are de­tected so early that the con­di­tion is al­most al­ways cur­able!

So my mes­sage to women is this. Have your reg­u­lar Pap smear through­out your adult life. This ap­plies even if you have had the anti-HPV in­jec­tion when you were a teenager. Why? Be­cause even though these vac­ci­na­tions are very good, they can­not pro­tect against all strains of the virus.

Fi­nally, con­cern­ing ‘warn­ing symp­toms’ of fe­male can­cers, for the mo­ment, here is a list of ‘red flags’ of dan­ger­ous symp­toms: Breast can­cer: A lump in the breast; or a thick­en­ing of the skin of the breast, a change in the shape of the breast or bleed­ing from the nip­ple, any dis­charge from the nip­ple, or any­thing else that you think is ‘odd’ in the breast. Ovar­ian can­cer: per­sis­tent pain in the lower part of the ab­domen, un­ex­plained in­abil­ity to fin­ish your meals. Womb can­cer: Un­ex­plained bleed­ing from the vagina – par­tic­u­larly af­ter menopause. Cer­vi­cal can­cer: re­peated bleed­ing between menses; also bleed­ing af­ter sex. Can­cer of the labia: an un­ex­plained sore­ness or bleed­ing on the vagi­nal lips. A woman who has any of the above symp­toms should see a doc­tor within a week. That con­sul­ta­tion could save your life!

IIs she too ‘tight’?

QDoc­tor, I am a man who has been mar­ried twice – and di­vorced. I have sev­eral chil­dren from both mar­riages.

Fol­low­ing my sec­ond di­vorce, I have found a won­der­ful new woman, and I am hop­ing to marry her!

She is very good in bed, but there is one thing about her that I don’t un­der­stand. When I have sex with her, she is very tight. In fact, some­times it is a lit­tle dif­fi­cult for me to en­ter her.

And once I am in­side, she seems to some­how ‘squeeze’ me. This is great, but some­times it makes me or­gasm sooner than I would like. Is there some­thing wrong with her?

Your med­i­cal ad­vice, please.

AWell, I hope that this new re­la­tion­ship works out for you both. Take care – with two failed mar­riages be­hind you, you must make sure that you don’t get things wrong this time!

Now, I think there are two fac­tors go­ing on here: 1. Sounds like your new lover has never had chil­dren. That would prob­a­bly make her a lit­tle tighter than your pre­vi­ous wives. Also, she may be a lit­tle ner­vous - and that, too, could make her tighter. From what you say, it may well be that your new part­ner has dis­cov­ered the an­cient art of ‘vagi­nal mus­cle flex­ion.’ This tech­nique is sup­posed to have been known to the an­cient 2. Ro­mans, and many sex­u­ally knowl­edge­able women to­day do it. It sim­ply in­volves contracting and re­lax­ing the mus­cles around the vagina dur­ing sex. The ef­fect of this is to kind of ‘mas­sage’ the man’s pe­nis dur­ing in­ter­course. This is very pleas­ant for him, but it does in­crease the risk that he might dis­charge too early. I do not think that there is any­thing at all wrong with your new girl­friend. But I do feel that the two of you should talk things over as it re­lates to sex. In par­tic­u­lar, you should ex­plain to her that any vagi­nal con­trac­tions which she does makes you or­gasm too soon. Good luck.

Why do I ‘squirt’ dur­ing a cli­max?

QI am a woman who has a very em­bar­rass­ing prob­lem Doc. Some­times, when I get sex­u­ally ex­cited and I cli­max, I squirt a lit­tle bit of fluid. Is this urine, or what? A: Well, it may be urine. But on the other hand, it may be a spe­cial ‘sex fluid’ which some women are be­lieved to ejac­u­late dur­ing or­gasm.

I am quite sure there is noth­ing wrong with you. But if at all pos­si­ble, it might be a good idea to have a check-up from a gy­nae­col­o­gist.

Erec­tion cream

QI have heard that there is a doc­tor in Florida who can pre­scribe a spe­cial ‘male cream’ called Vi­taros. Ap­par­ently, it can help a man who has lost his na­ture to get good erec­tions again.

Can you tell me any­thing about it, Doc­tor?

AWell, Vi­taros is a cream which is in­tended to help men who have dif­fi­cul­ties with erec­tion. It con­tains a drug called al­prostadil. This med­i­ca­tion has been used in some form or other for sev­eral years to help men get bet­ter erec­tions.

The re­sults of tri­als with Vi­taros cream have been quite good, but there have been cases in which the men’s part­ner has re­ported vagi­nal sting­ing caused by the cream.

I pre­sume that you are get­ting erec­tion prob­lems, so I think that your first move should be to go and get a check-up from a doc­tor in Ja­maica. Take with you a sam­ple of your urine, so that you can be tested for di­a­betes. It may be that the doc­tor will sug­gest some other rem­edy, such as Vi­a­gra or Cialis tablets. I wish you well.

Tak­ing a break from the Pill

QI have now been on the Pill for over eight years. Should I take a break, doc­tor?

My mother says that when she was younger, her doc­tor ad­vised her to take a ‘Pill break’ ev­ery five years.

AIn your mother’s time, it was com­mon to take such breaks. But these days, doc­tors do not usu­ally think that they are nec­es­sary.

How­ever, if you are over 30, the fact is that the very slight risks of the Pill to your health are go­ing to in­crease just a lit­tle. So it would be a good idea to talk to your own doc­tor about the pos­si­bil­ity of switch­ing to some other method.

Newspapers in English

Newspapers from Jamaica

© PressReader. All rights reserved.